MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-6-XL-C
Medical Device Problem Codes Detachment Of Device Component (1104); Premature Activation (1484)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The subassembly device history record for the barrel was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Per the instructions for use, "when placing the barrel onto the end of the distal end of the endoscope, ensure the trigger cord does not become pinched between the barrel and endoscope".This could contribute to difficulty in deployment of bands.Labeling on the device lists the recommended endoscope size for each registered product number (rpn).Use of the product with an endoscope too large or too small can result in the barrel becoming dislodged.The caution label on the device instructs the user to ¿ensure barrel is fully advanced onto tip of endoscope.Failure to do so may result in barrel becoming dislodged¿.The instructions for use direct the user to lubricate the endoscope and exterior portion of the barrel.The barrel can dislodge if lubricant is applied to the endoscope prior to attaching the barrel or if lubricant is allowed inside the barrel before the loading process.The instructions for use caution the user not to place lubricant inside the barrel.The instructions for use precautions the user that it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty.Prior to distribution, all 6-shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopy procedure, the physician used a cook 6 shooter saeed multi-band ligator.The user reported difficulty getting the barrel on to the end of the endoscope and keeping it on the end of the endoscope.It is slipping off.The bands are slipping off of the barrel before they can be deployed.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5439352
Report Number1037905-2016-00022
Device Sequence Number589111
Product Code MND
UDI-Device Identifier00827002252219
UDI-Public(01)00827002252219(17)160305(10)W3546677
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMBL-6-XL-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age10 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2016
Initial Report FDA Received Date02/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1